Hail, Franklin
- When
- May 14, 6:40 AM CST
- Where
- Franklin County, 5 mi NE of Mt Vernon
- Measured
- 1.5 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.233, -95.167
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 14, 2:10 AM CST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 310 AM CDT WED MAY 14 2003 UPPER LOW OVER THE NORTHERN PLAINS THIS MORNING TO MOVE TO OHIO VALLEY AS NEXT SHORT WAVE MOVES TO THE TEXAS PANHANDLE BY 12Z FRI...IN THE NEAR TERM SEVERAL UPPER DISTURBANCES TO MOVE ACROSS IN THE WEST NORTH FLOW. THE FIRST ONE MOVES ACROSS OK AND INTO AR TODAY...WITH A WEAKER VORT MAX TO MOVE ACROSS NORTH TEXAS TONIGHT. OLD BOUNDARY THIS MORNING EXTEND FROM SOUTHERN ARKANSAS NORTHWEST INTO OK. THE BOUNDARY WILL MOVE A LITTLE SOUTH TODAY...PUSHED BY MCS THAT IS DEVELOPING OVER OK THIS MORNING...THIS COMPLEX SHOULD AT LEAST MAKE IT INTO SOUTHEAST OK AND SOUTHWEST AR THIS MORNING...POSSIBLY INTO NORTHWEST LA BEFORE DYING BY LATE MORNING OR EARLY AFTERNOON. STORMS WILL LIKELY DEVELOP OVER THE RED RIVER VALLEY OF NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA BY LATE AFTN OR EARLY EVENING AS THERE SHOULD BE SOME BREAKS IN CLOUDS FOR THE SUN TO GET THINGS GOING AGAIN...THEN STORMS ARE POSSIBLE AGAIN TONIGHT...AND AGAIN THU AFTN. WILL HAVE SEVERE WORDING IN FORECAST AT LEAST NORTH HALF OF AREA TODAY AND TONIGHT AND MENTION OF HEAVY RAIN NORTH FOR MCS MAINLY THIS MORNING. IV PRELIMS... SHV 83/70/87/72/86 4422 MLU 81/69/87/71/86 3422 TXK 80/69/85/70/84 5443 TYR 86/71/87/72/87 3322 LFK 88/70/89/72/88 2121 .SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-141700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT WED MAY 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS MORNING ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. A COMPLEX OF STRONG TO SEVERE STORMS OVER SOUTHERN OKLAHOMA AND NORTH TEXAS WILL MOVE INTO THE AREA THIS MORNING. SOME OF STORMS WILL PRODUCE LARGE HAIL AND DAMAGING WINDS. STORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON ALONG THE RED RIVER VALLEY OF NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA AND MOVE SOUTHEAST INTO NORTH LOUISIANA AND SOUTHWEST ARKANSAS. THEN LATER TONIGHT STORMS MAY ONCE AGAIN DEVELOP OVER NORTH LOUISIANA...NORTHEAST TEXAS AND SOUTHERN ARKANSAS. THE MAIN THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE. THE STORMS WILL GENERALLY BE ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THURSDAY THROUGH SATURDAY...GENERALLY NORTH OF INTERSTATE 20. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED TODAY OR TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
717 AM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 PM FOUKE AR .88 INCH HAIL
05/13/03 MILLER REPORT FROM GENERAL PUBLIC
1100 PM ATHENS LA 1.75 INCH HAIL
05/13/03 CLAIBORNE REPORT FROM GENERAL PUBLICPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
725 AM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 PM 1 N HOMER LA 1.00 INCH HAIL
05/13/03 CLAIBORNE FROM GENERAL PUBLICPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
740 AM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1230 AM GIBSLAND LA 1.75 INCH HAIL
05/14/03 BIENVILLE REPORTED BY GENERAL
PUBLIC.The Shreveport radar (KSHV), 151 km away, was scanning. The volume nearest the first event began at 12:42 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5353272.